Georgia, 2014Damaging Winds in Georgia, June 20, 2014
June 20, 2014 · NWS JAX · 2 events in 2 counties and zones
An inverted surface front over SE Georgia combined with increased moisture and instability sparked strong to severe afternoon thunderstorms along the sea breezes and outflow mergers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An inverted surface front over SE Georgia combined with increased moisture and instability sparked strong to severe afternoon thunderstorms along the sea breezes and outflow mergers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 20, 1:32 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 1:32 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT FRI JUN 20 2014
.SHORT TERM...THRU SUNDAY NIGHT...
THE EAST COAST SEA BREEZE HAS MIGRATED WEST OF INTERSTATE 95 THIS
AFTERNOON...AND STORMS WILL CONTINUE TO PUSH WESTWARD THROUGH THE
AFTERNOON INTO THE CENTRAL PART OF PENINSULA EVENTUALLY MEETING UP
WITH THE WEST COAST SEABREEZE BETWEEN U.S.301 AND I-75 THIS MID TO
LATE AFTERNOON. PRECIPITABLE WATER VALUES HAVE INCREASED ACROSS SE
GA THIS AFTERNOON AS MOISTURE BEGIN TO POOL AHEAD OF THE GA
INVERTED SFC TROF THAT IS ACROSS THE CENTRAL PART OF THE PEACH
STATE. THIS HAS ALLOWED TSTMS TO DEVELOP IN THIS REGION AS PWS
HAVE INCREASED TO 1.6 TO 1.8" ACROSS SE GA FROM 1.25" THIS
MORNING. THE CONVECTIVE ACTIVITY WILL GENERALLY WILL STEERING FROM
NORTH- NORTHEAST TO SOUTH-SOUTHWEST IN RESPECTIVE SEA BREEZE
CONVECTIVE LINES WITH 500-700MB STREAMLINE FLOW SHOWING THIS FLOW
WITH MEAN MID LEVEL RIDGE OVER MISSISSIPPI. THE DIURNAL ACTIVITY
SHOULD WANE CONSIDERABLY AND MARKEDLY DECREASE IN AREAL COVERAGE
BY MID EVENING AS DAYTIME HEATING DIMINISHES.
DURING THE WEEKEND...UPPER RIDGING OVER SOUTHEASTERN STATES IS
SUPPRESSED SOUTH BY WNW FLOW AROUND NEW ENGLAND/WRN ATLANTIC
UPPER TROF...WITH PERSISTENT SURFACE TROF OVER SCTRL GA AND
OFFSHORE FLOW SOUTH OF SURFACE TROF. THIS BOUNDARY AND SEA
BREEZES WILL FOCUS AFTERNOON/EVENING SHOWER/T-STORM DEVELOPMENT
EACH AFTERNOON. SOME UNCERTAINTY AS TO COVERAGE OF ACTIVITY
EACH DAY...AND KEEPING CHANCE POPS FOR NOW.
WESTERLY SURFACE FLOW WILL LEAD TO HOT AFTERNOONS...WITH HIGHS
IN MID 90S INLAND...LOW 90S COAST WITH NOT MUCH INLAND
PENETRATION OF EAST COAST SEA BREEZE. HEAT INDEX VALUES AROUND
100 DEGREES EXPECTED EACH AFTERNOON.
.LONG TERM....MONDAY THRU THURSDAY...
PATTERN CHANGES TO WESTERN ATLANTIC UPR RIDGE...WRN GULF COAST
UPPER TROF...AND SW FLOW OVER OUR FORECAST AREA FOR MUCH OF
NEXT WEEK. SURFACE RIDGE BECOMES RE-ESTABLISHED OVER NORTH-
CENTRAL FL...WITH ONSHORE FLOW NORTH OF RIDGE AXIS (WEAKEST
ACROSS OUR SRN COUNTIES UNDER RIDGE AXIS. MODEL GUIDANCE
MAINTAINS A CHANCE OF AFTERNOON/EVENING SHOWERS/T-STORMS EACH
DAY PRIMARILY WITH WEST COAST SEA BREEZE MOVING EASTWARD
ACROSS PENINSULA. HIGHS IN UPR 80S COAST TO LOWER 90S INLAND
EACH DAY...WITH OVERNIGHT LOWS LWR 70S INLAND TO MID 70S COAST.
&&
.AVIATION...
VFR CONDITIONS ANTICIPATED THROUGH THE TAF CYCLE. THE
EXCEPTION WILL BE AT KGNV...WHERE VCTS AND VCSH POSSIBLE AT THE
TERMINAL THIS MID TO LATE AFTERNOON WITH THUNDERSTORMS NEARBY.
ALSO PUT A TEMPO GROUP FOR WIND GUSTS TO 40 KTS AND BRIEF HEAVY
RAIN AT KGNV BETWEEN 19Z AND 23Z. VFR CONDITIONS WILL BE THE
GENERAL RULE OVERNIGHT WITH PATCHY FOG POSSIBLY DEVELOPING IN THE
I-75 CORRIDOR AND SUWANNEE VALLEY BETWEEN 09 AND 12Z.
&&
.MARINE...
ONSHORE WINDS HAVE DEVELOPED NEAR THE COAST THIS AFTERNOON WHEN THE
SEA BREEZE PUSHED WEST. WINDS SHIFT BACK TO THE WEST AFTER MIDNIGHT
WHEN THE SEA BREEZE'S INFLUENCE DISSIPATES. INCREASING SOUTH TO
SOUTHWEST WINDS THIS WEEKEND ALTHOUGH NOT STRONG ENOUGH TO WARRANT
HEADLINES. ISOLATED SHOWERS AND STORMS TOWARD DAYBREAK AND SATURDAY
BECOMING WIDELY SCATTERED TO SCATTERED SUNDAY.
HIGH PRESSURE BECOMES RE-ESTABLISHED OVER THE WATERS EARLY NEXT
WEEK WITH LIGHT SOUTH TO SOUTHWEST WINDS... WITH SOUTHEAST FLOW
NEARSHORE COMPONENT EACH AFTERNOON ASSOCIATED WITH THE SEA BREEZE.
RIP CURRENTS: LOW RISK IS EXPECTED THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 96 73 94 / 20 30 40 30
SSI 76 91 76 91 / 10 30 30 30
JAX 71 95 74 93 / 10 40 40 40
SGJ 74 91 74 91 / 10 30 30 50
GNV 71 93 72 92 / 20 30 30 50
OCF 72 93 72 92 / 30 20 20 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/CORDERO
Hazardous weather outlook, Jun 20, 3:02 AM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 AM EDT FRI JUN 20 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-210845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
402 AM EDT FRI JUN 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE INLAND
AREAS DURING THE LATE AFTERNOON INTO THE EARLY EVE. MOST OF THE
STORMS ARE EXPECTED TO BE FOCUSED BETWEEN U.S. HIGHWAY 301 AND
INTERSTATE 75. THE MAIN CONCERNS WILL BE STRONG AND GUSTY
WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY.
A FEW STORMS MAY BE STRONG.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 20, 1:55 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT FRI JUN 20 2014
GAZ133-135-201945-
APPLING-JEFF DAVIS-
255 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...
AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF GRAHAM...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HAZLEHURST...GRAHAM AND PINE GROVE THROUGH 345 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3175 8235 3178 8262 3192 8259 3194 8243
TIME...MOT...LOC 1855Z 352DEG 7KT 3187 8252
WOLF
Special weather statement, Jun 20, 2:27 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT FRI JUN 20 2014
GAZ132-133-202015-
COFFEE-JEFF DAVIS-
327 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN JEFF
DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF PRIDGEN...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PRIDGEN THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3167 8273 3166 8298 3179 8295 3179 8290
3179 8287 3182 8284 3184 8281 3183 8280
TIME...MOT...LOC 1927Z 348DEG 9KT 3179 8290
WOLFSpecial weather statement, Jun 20, 3:34 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT FRI JUN 20 2014
GAZ149-202100-
ATKINSON-
434 PM EDT FRI JUN 20 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM EDT...
AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF PEARSON...MOVING SOUTH
AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
PEARSON THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3140 8302 3140 8286 3118 8283 3119 8305
3124 8305 3127 8304 3128 8305
TIME...MOT...LOC 2034Z 008DEG 7KT 3131 8295
WOLFThunderstorm Wind, Atkinson
- When
- June 20, 3:45 PM EST
- Where
- Atkinson County, 1.18 mi E of Oberry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.380, -82.960
Trees and powerlines were blown down along Pompey Moore Road. The time of the damage was based on radar.
Thunderstorm Wind, Charlton
- When
- June 20, 5:50 PM EST
- Where
- Charlton County, 4.05 mi SE of Newell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 30.890, -81.970
Trees were blown down along Highway 252.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Nebraska, June 20 to 22, 20141 death · $20,000 · 2 in hail · 25 events
- Flooding and Hail in Nebraska, June 20 to 21, 2014$15 million · 3 in hail · 34 events
- Flash Flooding and Flooding in Ohio, June 20, 2014$320,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 20, 2014$65,000 · 2.75 in hail · 36 events
- Hail and Damaging Winds in Georgia, June 20 to 22, 2014$51,000 · 1 in hail · 20 events
- Hail and Damaging Winds in North Carolina, June 20, 2014$70,000 · 1 in hail · 12 events
- Flash Flood and Hail in Virginia, June 20, 2014$43,000 · 1 in hail · 13 events
- Tornado and Hail in Minnesota, June 20, 2014$30,000 · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, June 20 to 22, 2014$28,000 · 1 in hail · 12 events
- Damaging Winds in Kentucky, June 20, 2014$30,000 · 52 kt wind · 2 events
- Damaging Winds in Tennessee, June 20, 20141 injured · $16,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Georgia, June 20, 20141 injured · $13,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525399, 525398.